Your doctor would have to advise you on whethr or not the cream/ointment you are using affects the rash,however there is no contraindiction in usuing it with InciveK and certainly has no bearing on viral load.
The degeee of rash should be evauated by you doctor and if severe enough by a dermatologist as they sometimes can result in seriuos systemic problems.
Best of luck...
Data from controlled clinical trials of telaprevir indicate that approximately 56% of patients experienced rash. Telaprevir-associated rash is eczematous, associated with dry skin and pruritus, and in some cases has a maculopapular component. The rash is similar in appearance and histology to that observed with peginterferon/ribavirin but can be more extensive or severe. Rash onset typically occurs within the first 4 weeks of telaprevir treatment, with a median time to onset of 25 days; however, it is important to recognize that rash can develop any time during telaprevir therapy.[1,2] In most cases the rash does not progress and it tends to resolve gradually over weeks after telaprevir is discontinued. At our center, my colleagues and I have seen some transient cases of telaprevir-associated rash that resolved while patients continued to take telaprevir.
Severe rash, which is generalized and covers more than 50% of body surface area or which shows evidence of skin breakdown (eg, vesicles, ulcerations), was reported in 4% of patients receiving telaprevir in controlled clinical trials. Potentially life-threatening events, including Drug Reaction With Eosinophilia and Systemic Symptoms (DRESS) syndrome and Stevens-Johnson syndrome, were rarely reported. An analysis of more than 1200 patients treated with telaprevir during the clinical development program identified 11 cases of DRESS (< 1%) and 2 cases of Stevens-Johnson syndrome (< 0.2%). These diagnoses were judged as probable or possible by a dermatology expert panel. On a positive note, these syndromes resolved with telaprevir discontinuation in all cases. Thus, although severe events can occur, they are quite rare. Nevertheless, clinicians need to remain vigilant for the development of these syndromes.
Clear guidance for managing telaprevir-associated rash is detailed in the prescribing information.[1,2] Management of rash that is mild (localized) or moderate (more diffuse, but covering < 50% body surface area) involves continuing all medication, monitoring for progression, and using symptomatic therapy consisting of topical corticosteroids and/or oral antihistamines. Systemic corticosteroids are contraindicated given the potential for drug-drug interactions with telaprevir. For severe rash, the management approach is to discontinue telaprevir, continue peginterferon/ribavirin, and monitor patients closely over the course of 7 days. If the rash does not improve or worsens, consideration should be given to discontinuing ribavirin and/or peginterferon. If a patient shows evidence of either DRESS or Stevens-Johnson syndrome, all treatment should be immediately stopped, with favor given to patient hospitalization and consultation from a dermatologist. It is very important not to reduce the dose of telaprevir in response to rash—or any adverse event, for that matter—as dose reduction may result in the emergence of telaprevir-resistant HCV variants.
Only two more weeks to go! J
ust how bad is your rash?
What exactly does your doctor say?
Are you UND?
Are you having any luck with oral antihistamines such as Benedryl or Atarax?
Clobetasol is very potent topical steroid (up to 600 times as potent as hydrocortisone). How long have you been using it? My personal experience with prolonged use of Clobetasol is that after about five weeks or so it was incredibly skin thinning. It's a great topical but I am not sure about its use with a drug-related rash.
As far as whether the Cobetasol will impact VL & SVR apparently there are a few *oral* steroids that are contraindicated (or should be used with caution) with Incivek. However this is due in part to how they are metabolized. They are listed in the bottom right hand corner of the chart:
There are members on here who have treated the rash in various ways and a few stopped the Incivek a few days early. It really helps to know the extent of your rash and what your doctor's prognosis is though. It would be great if you could provide a little more detail just to be sure we don't reinvent the wheel here :)
I have no stats but I have never heard anything about clobetesol (or other topical steroids) affecting VL or SVR.
You said you have been chasing the rash. That is exactly what happened to me when I was just using the topicals (fluocinonide ointment). That is because the ointments are "local" amd only affect the area where you put them. But the rash and itching is systemic due to the drug reaction so to keep it from spreading all over the place, a person needs something systemic (oral). Once I got on the correct Hydroxyzine dose, the entire rash and the itching cleared up and I no longer was chasing it from place to place. What a huge difference it makes to get on the correct med and the correct doasage.
I use oral Hydroxyzine 25-50 mg every 6 hours for the rash and itching, Clobetesol solution for my scalp rash, and fluocinonide ointment for the body rash and itching. My rash was pretty widespread but the prescription meds (above) have kept it in check. Getting the correct meds is key. I saw a dermatologist and all of the meds were run past the specialty pharmacist. They said they were all okay.
I don't think there is a problem using the clobetesol but you may want to ask about getting a prescription for oral Hydroxyzine (a high enough dose to make a difference). It is an antihistamine but it works a whole lot better than Benadryl, which did absolutely nothing for me. Then hopefully the rash will be kept in check and you won't be chasing it all over the place.
I am sorry you are having such problems, Incivek can be really rough, the Vertex site they have pictures of what is considered mild, severe and worse
I used the Hydroxzine that Pooh is talking about as well as benedryl. It was miserable.
I hope you can get some peace
On the plus side you have made it through 10 weeks and that is great
Thanks, that has been very helpful. I will be starting Hydroxyzine 25 mg tonight. You’re correct my skin has gotten thin. My rash has been severe. The Hydroxyzine ointment has worked well, but needs to be reapplied as the rash reappears. I have been working to keep this ointment away from my eyes, but it is difficult, especially when sleeping. I became alarmed when I read a warning about oral corticosteroids being taken with incivik and started thinking about how much I may have absorbed via the topical ointment.
My Doctor would like to see me complete the 12 wks and that is what I am working toward. I am just sore, sick, tired & itchy.
Yay. I am glad those who have actually had the rash posted!!
It would be great if you could hang in there the two more weeks. I have had good luck with Atarax (Hydroxizine) as well as far as helping me sleep plus we have a lot of allergens in the air this time of year so it helps with that. So yes, be sure to ask your doctor for an Rx for Hydroxyzine.
♦♦♦I never heard of a Hydroxizine ointment. Sorry to be nosy but did your doctor prescribe it? ♦♦♦
I will have to check that out. The topical Benedryl ointment is good for immediate bites but (for me) not really any kind of rash.